News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: stumach "flu"


 anjya - Sat Mar 01, 2008 6:33 am

Hi, I am a 25 year old American living in Sweden (female). I was hoping for some advice before trying to turn to the Swedish Medical system... wonderful but time consuming.

Monday evening to Tuesday morning i had a round of vomiting and intestinal discomfort.. threw up once every two hours for about 8 hours and had to sit many times. Nothing I was shocked about because this is going around at my work.. Housekeeping at a hotel. The trouble is that now.. Saturday i am still "not right". Even though i havent been physically ill since Tuesday morning around 6am.. everything i eat or drink causing terrible gas and bloating and general stumach pain. I have the most terrible (acidic) belching and my stumach is seldom still and quiet. The thing is i am actually rather hungry now but cant manage more then a few bites before the pain becomes too much. Ive tried to eat super small amounts several times.. tried to eat a larger portion.. tried only liquid.. tried toast-yogurt-soup- yea you name it. Nothing helping.

Possibly totally unrelated but thought i should mention it.. i have random flarups of inflammation of the lower back.. and thats in full force now.. but might have just been activated by throwing up. It has happened before.

Any suggestions would be more then welcome! Thanks for your help!
Anjya
 Dr. Chan Lowe - Fri Mar 14, 2008 12:34 am

User avatar Hello Anjya,

If this was from a stomach virus it is common for there to be some continued GI symptoms after the vomiting resolves. Often, diarrhea will begin and continue for another 3-4 days. Infections of the stomach that cause vomiting can also inflammation of the stomach, termed gastritis. An antacid may help this heal a little faster.

If your symptoms do not improve over the next few days or if your symptoms get worse I would suggest you see a doctor for evaluation.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here